Last night, I was in a hurry to get to class. I'm on an insulin pump trial and was going to run out of insulin so I ran into my room to fill up a cartridge. I'd never put a cartridge in the pump by myself before and since I was in a hurry, I didn't really think about it. Without disconnecting OR rewinding the pump I stuck my new cartridge in. . . oops. Gave myself two days worth of insulin ( : Spent the night drinking soda pop and eating cookies instead of out partying like I'd planned. Bleh. Next time I'll think about what I'm doing. What dumb things have you guys done?
Wow, I would have been freaking out big time lol.
That sucks that you had to do that instead of going out.
I haven't done anything like that, but I have, when I was on injections been in a hurry to give myself a shot and ended up jabbing myself in the fingers and into my wrist on time with the needle, which hurts quite a bit. So, yea I can see how being in a hurry can definitely result in making a mistake.
The screw up as you put it, while not good is in a sense a learning lesson for you. I mean once we do something like that it is not bound to happen again. It is the same thing for those who have something like Lantus and instead of their nightly injection of Lantus give themselves humalog or novarapid.Once done, once learned it should not happen again.
My biggest mess up so to speak with my pump was just in timing the battery life out. While still relatively new to my pump, I was not carrying battery backups in my emergency travel kit. I was on a three day retreat, when my battery during the night alarmed and died on me. I noticed it when I woke up and got all paranoid and antsy. I gave myself a morning bolus with syringe to cover the high I was getting, found my Spiritual Director and told him I needed to go to the store to find batteries. Of course the first food store I went to, did not have the reccomended batteries, so I kept driving to find the right batteries. Needless to say, I always have a battery nearby. In my car, in my bag, everywhere I go.
I've totally done the Lantas (levemir in my case) humalog screw up. It was a fun filled night full of orange juice, sugar, more sugar and carbs..
I almost, just caught myself ready to get 30 units of novolog not lantus. Guess we are all human, we learn more from our mistakes.
When I was in middle school, my pump malfunctioned and started giving me insulin without my realizing it. I had to go to the hospital and everything. Turns out it was a pump malfunction and happened to quite a few people. All of those pumps were later recalled.
I was in 6th grade at camp and i took 34 of humalog instead of lantus. the nurse had checked and everything but it was still the wrong insulin..oops luckily one of the counslers was a T1 too and she'd done the same thing before. she stayed with me and the nurse all night and i had a bunch of regular pop, icecream, cereal and a bunch of other stuff. i probably only got like 2 hours of sleep, but i was up at 6 with the rest of the camp, but then crashed at a session that afternoon. needless to say, i learned my lesson, its no fun to miss out on things at camp because of the wrong insulin
I get my pump caught on stuff all the time, and end up doing spectacular mid-air acrobatics to avoid tearing my infusion set out. Just today I got tangled up in a spiral notebook! Always an adventure...
Seeing how I consider myself to be a fairly clumsy person I think I would end up getting tangled in my tubing more often, but surprisingly it hasn't happened yet, but then again I've only been on the pump for about 4 weeks now. That's funny about the notebook though, how did you manage that? Perhaps I'm just not completely comfortable with having my pump on yet, when I am I'm sure that ill end up making a bunch of random silly mistakes with it.
The only thing I can think of right now was at a diabetes camp dance when "Wonderwall" was playing and instead of waving our cellphones in the air we used our pumps with the lights on. It was cool but not a screw up. I'll have to come back to this.
My son was playing with his insulin pen prior to taking his shot one afternoon. He had primed it and then started to turn his dial back and forth and set it at 54 - the max setting. Yes, he injected himself with 54 units of humolog and right after he did it say OOPS. We were right there and started to give him O.J. we couldn't find the glucogon pen. Called the ambulance and the ambulance guy said no problem they had something in the ambulance that was much better. He got to he hospital (about 15 minutes away) and was monitored for about 5 hours but just stabilized at about 115 at his lowest. It was so scary seeing the numbers drop so quickly.
I learned a couple of things that night - the first is O.J. does not have enough sugar to balance out that amount of insulin and know where your gluogon pen is.
The wear and tear on me was much worse than it was on him. We also had to answer all the hospital questions like was he depressed, was it an accident etc.
Wow, Keith... I, at 40 years of age, and married, am so independent. My husband really does not do anything to care for me, other than asking what my BG is at if I do it in front of him. Don't get me wrong; he cares, but I just choose to take care of myself. As an adult with T1, it's hard to abandon your self-care to someone else, but sometimes it is necessary.
Part of the notebook spiral was coming undone, so there was wire sticking up, and I was holding it down at my side. My pump was in my pocket and next thing I knew I had a snag.
One other awkward thing is that I have a pump pouch on a velcro strap that I wear under skirts when I don't have pockets, and if I don't velcro it super tight it eventually falls off...so I either walk like a crazy person trying to hike it back up or something looking suspiciously like a gun holster falls out from under my skirt.
just last week i had asked my history teacher to go to the bathroom (it was inbetween classes) and as i was walking out someone was walking in. my tubing hooked onto his backpack and it ripped my site out :P
happened to me when i was really little, still remember it worst night ever!
same thing happened to me, they need to make one bottle bright pink and one like black or something haha.